Alert archive / Arizona / Wind Advisories in 2019

Wind Advisory 9, NWS Tucson, AZ

November 27, 20196 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Nov 27, 2019, 3:27 AM MST for 6 counties in Arizona. It took effect at Nov 28, 2019, 11:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2019, 3:27 AM MST (10:27 UTC)
In effect from
Nov 28, 2019, 11:00 PM MST
Expired
Nov 29, 2019, 2:00 PM MST
In force
15 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2856 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

180 
WWUS75 KTWC 271027
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
327 AM MST Wed Nov 27 2019

AZZ501>515-272300-
/O.NEW.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, 
Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, 
Chiricahua NM, Bisbee, Canelo Hills, Madera Canyon, Mount Lemmon,
and Summerhaven
327 AM MST Wed Nov 27 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 2 PM MST
FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph
  expected. Very isolated spots could see gusts briefly approach
  60 mph.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM Thursday to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
9 follow-up statements
553 
WWUS75 KTWC 272103
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
203 PM MST Wed Nov 27 2019

AZZ501>515-280845-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, 
Willcox, Clifton, Safford, Chiricahua NM, Bisbee, Canelo Hills, 
and Madera Canyon
203 PM MST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 2 PM
MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph
  expected. Very isolated spots could see gusts briefly approach
  60 mph. Even windier in the mountains, where a Winter Storm
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM Thursday to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Meyer
699 
WWUS75 KTWC 272125 
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
225 PM MST Wed Nov 27 2019

AZZ501>515-280900-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, 
Willcox, Clifton, Safford, Chiricahua NM, Bisbee, Canelo Hills, 
and Madera Canyon
225 PM MST Wed Nov 27 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THURSDAY TO 2 PM
MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected. Very isolated spots could see gusts briefly approach 
  60 mph. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM Thursday to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
730 
WWUS75 KTWC 281005
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
305 AM MST Thu Nov 28 2019

AZZ501>515-290000-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Sierra Vista, Benson, 
Willcox, Clifton, Safford, Chiricahua NM, Bisbee, Canelo Hills, 
and Madera Canyon
305 AM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected. Very isolated spots could see gusts briefly approach 
  60 mph. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM Thursday to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
464 
WWUS75 KTWC 281851
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1151 AM MST Thu Nov 28 2019

AZZ507-513-290300-
/O.NEW.KTWC.HW.W.0002.191129T1200Z-191129T1800Z/
/O.NEW.KTWC.WI.Y.0010.191129T1800Z-191129T2100Z/
/O.EXT.KTWC.WI.Y.0009.191129T0600Z-191129T1200Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
Canelo Hills, and Madera Canyon
1151 AM MST Thu Nov 28 2019

...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST FRIDAY...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 AM MST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 2 PM MST FRIDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 50 mph
  with gusts up to 60 mph expected. For the Wind Advisory periods
  before and after, west winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Upper San Pedro River Valley and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, from 5 AM to 11 AM MST Friday.
  For the first Wind Advisory, from 11 PM this evening to 5 AM MST
  Friday. For the second Wind Advisory, from 11 AM to 2 PM MST 
  Friday.

* IMPACTS...Damaging winds will blow down some trees and power 
  lines. Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ501>506-508>512-514-515-290300-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Willcox, Clifton, 
Safford, and Chiricahua NM
1151 AM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph
  expected. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM this evening to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Meyer
929 
WWUS75 KTWC 282132
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
232 PM MST Thu Nov 28 2019

AZZ507-513-290545-
/O.CON.KTWC.HW.W.0002.191129T1200Z-191129T1800Z/
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T1200Z/
/O.CON.KTWC.WI.Y.0010.191129T1800Z-191129T2100Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
Canelo Hills, and Madera Canyon
232 PM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM MST FRIDAY...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM MST
FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 2 PM MST
FRIDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 50 mph
  with gusts up to 60 mph expected. For the Wind Advisory periods
  before and after, southwest to west winds 25 to 35 mph with 
  gusts up to 50 mph expected.

* WHERE...Upper San Pedro River Valley and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, from 5 AM to 11 AM MST 
  Friday. For the first Wind Advisory, from 11 PM this evening 
  to 5 AM MST Friday. For the second Wind Advisory, from 11 AM 
  to 2 PM MST Friday.

* IMPACTS...Damaging winds will blow down some trees and power 
  lines. Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ501>506-508>512-514-515-290545-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Willcox, Clifton, 
Safford, and Chiricahua NM
232 PM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM this evening to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Meyer
863 
WWUS75 KTWC 290116
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
616 PM MST Thu Nov 28 2019

AZZ507-513-291130-
/O.CAN.KTWC.WI.Y.0009.191129T0600Z-191129T1200Z/
/O.EXT.KTWC.HW.W.0002.191129T0116Z-191129T1800Z/
/O.CON.KTWC.WI.Y.0010.191129T1800Z-191129T2100Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
Canelo Hills, and Madera Canyon
616 PM MST Thu Nov 28 2019

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 2 PM MST
FRIDAY...

* WHAT...For the High Wind Warning, southwest winds 35 to 50 mph
  with gusts up to 60 mph expected. For the Wind Advisory, 
  southwest to west winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Upper San Pedro River Valley and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning, until 11 AM MST Friday. For 
  the Wind Advisory, from 11 AM to 2 PM MST Friday.

* IMPACTS...Damaging winds will blow down some trees and power 
  lines. Widespread power outages are possible. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ501>506-508>512-514-515-291130-
/O.CON.KTWC.WI.Y.0009.191129T0600Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Willcox, Clifton, 
Safford, and Chiricahua NM
616 PM MST Thu Nov 28 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
2 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 50 mph 
  expected. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Southeast Arizona.

* WHEN...From 11 PM this evening to 2 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
820 
WWUS75 KTWC 291007
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
307 AM MST Fri Nov 29 2019

AZZ507-513-291800-
/O.CON.KTWC.HW.W.0002.000000T0000Z-191129T1800Z/
/O.CON.KTWC.WI.Y.0010.191129T1800Z-191129T2100Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
Canelo Hills, and Madera Canyon
307 AM MST Fri Nov 29 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
2 PM MST THIS AFTERNOON...

* WHAT...For the High Wind Warning, southwest winds 35 to 50 mph
  with gusts up to 60 mph expected. For the Wind Advisory,
  southwest to west winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper San Pedro River Valley and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...For the High Wind Warning until 11 AM MST this morning,
  followed by a Wind Advisory from 11 AM to 2 PM MST today.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

AZZ501>506-508>512-514-515-291800-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Catalina and Rincon Mountains-Baboquivari Mountains-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Nogales, Tucson, Green Valley, Marana, Vail, 
Picacho Peak State Park, Mammoth, Oracle, Willcox, Clifton, 
Safford, and Chiricahua NM
307 AM MST Fri Nov 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Most of Southeast Arizona.

* WHEN...Through 2 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
654 
WWUS75 KTWC 291802
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1102 AM MST Fri Nov 29 2019

AZZ507-513-292100-
/O.EXP.KTWC.HW.W.0002.000000T0000Z-191129T1800Z/
/O.CON.KTWC.WI.Y.0010.000000T0000Z-191129T2100Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Bisbee, 
and Canelo Hills
1102 AM MST Fri Nov 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING HAS EXPIRED...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Upper San Pedro River Valley and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...Until 2 PM MST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ501>506-514-515-291915-
/O.CAN.KTWC.WI.Y.0009.000000T0000Z-191129T2100Z/
Western Pima County-Tohono O'odham Nation-
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Catalina and Rincon Mountains-Baboquivari Mountains-
1102 AM MST Fri Nov 29 2019

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory levels.

$$

AZZ508>512-292100-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-191129T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Willcox, Clifton, Safford, 
and Chiricahua NM
1102 AM MST Fri Nov 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected. Even windier in the mountains, where a Winter Storm 
  Warning is in effect.

* WHERE...Most of Southeast Arizona.

* WHEN...Through 2 PM MST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
058 
WWUS75 KTWC 292102
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
202 PM MST Fri Nov 29 2019

AZZ507-513-292215-
/O.EXP.KTWC.WI.Y.0010.000000T0000Z-191129T2100Z/
Upper San Pedro River Valley-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, and Bisbee
202 PM MST Fri Nov 29 2019

...WIND ADVISORY HAS EXPIRED...

While still gusty in some location, winds will continue to slowly
diminish through the rest of the afternoon.

$$

AZZ508>512-292215-
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-191129T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Willcox, Clifton, Safford, 
and Chiricahua NM
202 PM MST Fri Nov 29 2019

...WIND ADVISORY HAS EXPIRED...

While still gusty in some location, winds will continue to slowly
diminish through the rest of the afternoon.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:49 PM MST, 6 hours 38 minutes earlier.

Area forecast discussion, Nov 26, 8:49 PM MST, 6 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tucson AZ
849 PM MST Tue Nov 26 2019

.SYNOPSIS...A weather system will bring deep moisture and showers
spreading up from the south Wednesday afternoon and Wednesday night.
Areas of flooding possible southeast of Tucson. A strong Pacific
storm will bring significant valley rain and mountain snow later
Thursday into Friday. Windy conditions and much cooler temperatures
are also expected. Chilly overnight lows to end the week, with warmer
afternoon highs early next week.

&&

.DISCUSSION...Sent a quick update to tweak temps this evening and
POPS later Wednesday into Wednesday evening based on the latest
guidance. The adjustments were upward in nature for the afternoon
into the overnight hours, especially where we had significant QPF
forecast where I jumped the pops solidly into the categorical range.
The pop increase also included the Tucson metro area based on latest
deterministic and short range ensembles. If the trend of shifting the
back edge a bit further west continues, we may need to increase the
pops a bit more. There is likely to be a fairly sharp edge to the
precipitation on the west side Wednesday afternoon and placing that
is a bit tricky. No other tweaks made at this time.

&&

.AVIATION...Valid through 28/00Z.
FEW-SCT clouds at 8k-12k ft MSL, BKN-OVC clouds AOA 20k ft MSL.
Showers spreading in from the south Wednesday with SCT-BKN clouds 8k-
10k ft MSL, brief MVFR conditions possible south of KTUS. SFC wind
wly to nwly at 10-18 kts this afternoon, diminishing overnight. SE-S
winds 10 to 12 kts Aft 27/13Z. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...A good chance of valley rain will be possible from
Tucson south and east Wednesday afternoon, spreading across all of
southeast Arizona Wednesday night into Friday with significant snow
possible in the mountains. The precipitation will then come to an end
from west to east late Friday night into Saturday. Strong and gusty
winds will also occur late Thursday afternoon through Friday. High
winds possible in the mountains and some Cochise County valleys. Dry
and warmer conditions are expected Sunday into Tuesday of next week.

&&

.PREV DISCUSSION... /issued 319 PM MST Tue Nov 26 2019/
A busy pattern this week continues. Our first low has lifted into
the front range of the Rockies with the trailing cold front pushing
through our area earlier this morning. The front is washing out in
northern Mexico, with the HRRR showing higher dew points pushing back
in from the south as early as tonight.

A low off the coast of Baja is guiding much deeper moisture toward
our area over the next 36 hours, with showers spreading in from
the south tomorrow afternoon. Areas of heavy rain will bring some
flooding concerns late Wednesday into Thursday morning. Precip
amounts of 1 to 2 inches across southern Santa Cruz and the
southern half of Cochise county, with isolated higher amounts
possible. Snow levels should generally remain above mountain tops
with this first system.

The final piece of our weather puzzle this week will be a strong
and cold system digging down the west coast over the next 60
hours. Showers will increase in a strong upslope warm sector ahead
of the low late Thursday into Friday morning. Some clearing from
the west late Friday with a few snow showers hanging on in the
mountains Friday night. Snow levels will start to drift lower
Thursday evening, to around 8000 feet initially. A strong cold
front will push snow levels rapidly lower Friday morning,
bottoming out near 5000 feet Friday night. Our best moisture and
precip will correspond with snow levels near and above 7000 feet
just ahead of and with the FROPA. 1 to 2 feet of snow above 7000
feet with up to 3 feet near mountain peaks. Another round of
valley rain as this occurs, with possible flooding concerns in
some locations.

Strong winds also a concern, with windy conditions by Thursday
evening. High winds in the mountains (up to 50 or 60mph) handled
by the Winter Storm Watch, but we may need a High Wind Watch for
some lower elevations including Cochise County.

This system will push quickly into the central plains Saturday
with a dry westerly flow for most of the weekend. Chilly mornings
will remain, but a warming trend for daytime highs by Sunday.

We could see another system by the middle of next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Thursday morning through Friday afternoon
for AZZ501>506-509>511-514-515.

Winter Storm Watch from Thursday evening through Friday evening
for AZZ510>514.

Flash Flood Watch from Wednesday afternoon through Friday
afternoon for AZZ507-508-512-513.

&&

PUBLIC...Cerniglia/Meyer
AVIATION....Lader
FIRE WEATHER...Lader

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 1:51 PM MSTWinter Storm WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz53 hr
Nov 27, 4:41 PM MSTAreal Flood AdvisoryTWCCochise10 hr

Nearby

Wind Advisories in Arizona, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.